MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH CONICAL EXTRACTION SCREW FOR 3.5MM SCREWS; EXTRACTOR

OBERDORF SYNTHES PRODUKTIONS GMBH CONICAL EXTRACTION SCREW FOR 3.5MM SCREWS; EXTRACTOR
Catalog Number 309.521
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: there is no patient involvement.It is unknown when device breakage occurred.Device is an instrument and is not implanted/explanted.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during decontamination procedure, four (4) devices were discovered to be not functioning.On a conical extraction screw for 1.5mm & 2.0mm cortex screws, the thread was damaged.Two instances of conical extraction screws for 3.5mm screws were broken.A spare reamer tube for hollow reamer was also broken.There was no patient or procedure involvement.This report is for a conical extraction screw for 3.5mm screws.(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Part: 309.521, lot: l691951 , manufacturing site: bettlach , release to warehouse date: 27.Feb.2018.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and material criteria at the time of release with no issues documented during the manufacturing process.Measured hardness during manufacturing process was within specifications.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.Investigation selection: investigation site: cq zuchwil , selected flow: 5.Broken.Visual inspection: the received extraction screw shows that almost entire length of the threaded tip section has broken off.Dimensional inspection: because of the damages the complaint relevant dimensions cannot be checked to print specifications anymore.Drawing/specification review: the investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device, therefore no drawing/specification review is needed.Material review: the used material was stainless steel 1.4112 as required and the measured harness was with 668 - 678 hv10 within the specification of 510 - 720 hv10.The broken surface is homogenous what indicates material conformity as well.Summary: the received condition of the device is concordant with the complaint description and the complaint condition is confirmed.The manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.Based on the provided information we are not able to determine the exact cause of this complaint.We only can assume that exceeding applied mechanical overload during the loosening of a blocked screw caused this breakage.Therefore, we can confirm the visible damages are not from any manufacturing non-conformity.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONICAL EXTRACTION SCREW FOR 3.5MM SCREWS
Common Device Name
EXTRACTOR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7649975
Report Number8030965-2018-54713
Device Sequence Number2221891
Product Code HWB
UDI-Device Identifier07611819204409
UDI-Public(01)07611819204409
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.521
Device Lot NumberL691951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2018
Initial Date Received by Manufacturer 06/05/2018
Supplement Date Received by Manufacturer08/07/2018
Initial Report FDA Received Date06/29/2018
Supplement Report FDA Received Date08/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1